Alert archive / Arizona / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 74, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Aug 24, 2007, 1:16 PM MST for Pima County, Arizona. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 24, 2007, 1:16 PM MST (20:16 UTC)
- Expired
- Aug 24, 2007, 2:00 PM MST
- In force
- 44 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Pima County, AZ
The radar
The Tucson radar (KEMX), 41 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 12:00Z, 8.3 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 835 J/kg
- Mixed-layer CIN
- -219 J/kg
- Mixed-layer LCL
- 2057 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KTWC 242017 SVRTWC AZC019-242100- /O.NEW.KTWC.SV.W.0074.070824T2016Z-070824T2100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TUCSON AZ 116 PM MST FRI AUG 24 2007 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN PIMA COUNTY IN SOUTH CENTRAL ARIZONA... THIS INCLUDES THE CITY OF GREEN VALLEY... * UNTIL 200 PM MST * AT 110 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL AS WELL AS HEAVY RAIN. THIS STORM WAS LOCATED JUST SOUTH OF GREEN VALLEY NEAR INTERSTATE 19...AND MOVING NORTHEAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... GREEN VALLEY BY 130 PM MST... LAT...LON 3173 11120 3174 11092 3184 11080 3196 11114 $$ WEATHER.GOV/TUCSON
2 follow-up statements
000 WWUS55 KTWC 242030 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 129 PM MST FRI AUG 24 2007 AZC019-242100- /O.CON.KTWC.SV.W.0074.000000T0000Z-070824T2100Z/ PIMA AZ- 129 PM MST FRI AUG 24 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM MST FOR SOUTHEASTERN PIMA COUNTY... AT 125 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR GREEN VALLEY AND INTERSTATE 19...MOVING NORTHEAST AT 5 MPH. EXPECT DAMAGING WINDS TO 60 MPH ALONG WITH HEAVY RAIN AND LARGE HAIL WITH THIS STORM. LAT...LON 3173 11120 3174 11092 3184 11080 3196 11114 $$
000 WWUS55 KTWC 242053 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 152 PM MST FRI AUG 24 2007 AZC019-242102- /O.EXP.KTWC.SV.W.0074.000000T0000Z-070824T2100Z/ PIMA AZ- 152 PM MST FRI AUG 24 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PIMA COUNTY EXPIRES AT 200 PM MST... AT 152 PM MST...THE THUNDERSTORMS NEAR TO JUST SOUTH OF GREEN VALLEY HAD DIMINISHED TO BELOW SEVERE LEVELS. FURTHER STORM DEVELOPMENT IS EXPECTED THROUGH THE AFTERNOON AND EVENING HOURS ACROSS SOUTHEAST ARIZONA. LAT...LON 3173 11120 3174 11092 3184 11080 3196 11114 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 9:25 AM MST, 3 hours 51 minutes earlier.
Area forecast discussion, Aug 24, 9:25 AM MST, 3 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 925 AM MST FRI AUG 24 2007 .SYNOPSIS...AN INCREASINGLY MOIST SOUTHERLY FLOW...A LESS STABLE AIRMASS...AND MID LEVEL IMPULSES WILL COMBINE FOR A MUCH GREATER CHANCE OF SHOWERS AND THUNDERSTORMS OVER THE NEXT COUPLE OF DAYS. && .DISCUSSION...STILL PLENTY OF MOISTURE AROUND AS EVIDENCED BY 1.57 INCHES PW ON THE 12Z KTWC SOUNDING (CONSISTENT WITH GOES SOUNDER ESTIMATES ACROSS SOUTHERN ARIZONA)...AND SURFACE DEWPTS IN THE 60S. SHEAR STILL NOT GREAT BUT WARMER LOWER LEVELS AND SOME COOLING ABOVE H5 WILL HELP...AND A WEAKENING DEFORMATION AREA STILL HINTED AT ON WATER VAPOR IMAGERY ACROSS PORTIONS OF SOUTHEAST ARIZONA. THIS MAY INITIALLY BE ENHANCED LATER TODAY AS A MID LEVEL CIRCULATION PULLS NORTHWEST OFF THE NORTHERN BAJA COAST. DEEPER MOISTURE WITH DEBRIS COMING UP FROM THE SOUTH TONIGHT AND SEVERAL EMBEDDED WEAKNESSES IN THE FLOW. EXPECT THIS TO TRIGGER SOME OVERNIGHT CONVECTION THAT SPREADS INTO A BUSY...WET...AND COOLER SATURDAY. NAM12 HAS THE MAIN SHOTGUN OF IMPULSES SHIFTING INTO CENTRAL ARIZONA SATURDAY NIGHT AND NORTH OF THE AREA SUNDAY AS THE RIDGE SPREADS BACK IN FROM THE EAST. IF WE ARENT TOO WORKED OVER SUNDAY SHOULD SEE ANOTHER GOOD ROUND OF SHOWERS AND THUNDERSTORMS WITH AN INITIAL FAVORABLE 4 CORNERS POSITION. THIS MAY GIVE WAY TO A HIGH CENTER RECONSOLIDATING NEARLY OVERHEAD EARLY IN THE NEW WEEK...PROBABLY KNOCKING THUNDERSTORM COVERAGE BACK TO DOWN TO ISOLATED LEVELS FOR VALLEY LOCATIONS. && .AVIATION...VFR CONDITIONS WILL PREVAIL ACROSS SOUTHEAST ARIZONA THROUGH MID-DAY. SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND PERSIST OVERNIGHT IN SOME LOCATIONS. THUNDERSTORM ACTIVITY IS THEN EXPECTED ACROSS ALL OF SOUTHEAST ARIZONA SATURDAY AND SUNDAY. VISIBILITIES NEAR THE THUNDERSTORMS TODAY WILL BE 2-4 SM WITH BKN050 CEILINGS. AVIATION DISCUSSION NOT UPDATED FOR TAF AND TWEB AMENDMENTS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 6:34 PM MST | Areal Flood Advisory | TWC | Pima, Pinal | 86 min |
| Aug 23, 7:03 PM MST | Severe Thunderstorm Warning | TWC | Graham | 27 min |
| Aug 23, 7:45 PM MST | Areal Flood Advisory | TWC | Graham | 60 min |
| Aug 24, 1:59 PM MST | Severe Thunderstorm Warning | TWC | Pima | 46 min |
| Aug 24, 2:03 PM MST | Areal Flood Advisory | TWC | Santa Cruz | 87 min |
| Aug 24, 2:43 PM MST | Severe Thunderstorm Warning | TWC | Pima, Pinal | 47 min |
| Aug 24, 3:08 PM MST | Flash Flood Warning | TWC | Santa Cruz | 97 min |
| Aug 24, 3:10 PM MST | Flash Flood Warning | TWC | Pima | 2 hr |
| Aug 24, 3:16 PM MST | Areal Flood Advisory | TWC | Pima | 119 min |
| Aug 24, 3:21 PM MST | Severe Thunderstorm Warning | TWC | Pima | 47 min |
| Aug 24, 4:34 PM MST | Severe Thunderstorm Warning | TWC | Pima | 41 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.